Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 123, NWS Wichita, KS

May 26, 2016Reno County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 26, 2016, 1:58 PM CDT for Reno County, Rice County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 1:58 PM CDT (18:58 UTC)
Expired
May 26, 2016, 2:45 PM CDT
In force
47 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Reno County, KS, Rice County, KS

The radar

The Wichita radar (KICT), 77 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 1:31 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

725 
WUUS53 KICT 261858
SVRICT
KSC155-159-261945-
/O.NEW.KICT.SV.W.0123.160526T1858Z-160526T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 158 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEVNA...OR
  11 MILES SOUTH OF STERLING...MOVING NORTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...STERLING...NICKERSON...CHASE...SYLVIA...ALDEN...
  PLEVNA...ABBYVILLE...RAYMOND...WILLOWBROOK AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3820 9792 3817 9792 3817 9785 3815 9779
      3789 9825 3792 9847 3843 9848
TIME...MOT...LOC 1858Z 206DEG 31KT 3805 9827 

HAIL...1.25IN
WIND...60MPH
 
$$

RITZMAN
4 follow-up statements
866 
WWUS53 KICT 261906
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT THU MAY 26 2016

KSC155-159-261945-
/O.CON.KICT.SV.W.0123.000000T0000Z-160526T1945Z/
RENO KS-RICE KS-
206 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN RENO AND SOUTHERN RICE COUNTIES...

AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
STERLING...MOVING NORTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...STERLING...NICKERSON...CHASE...SYLVIA...ALDEN...
PLEVNA...ABBYVILLE...RAYMOND...WILLOWBROOK AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3820 9792 3817 9792 3817 9785 3815 9779
      3789 9825 3792 9847 3843 9848
TIME...MOT...LOC 1904Z 206DEG 31KT 3810 9824 

HAIL...1.75IN
WIND...60MPH
 
$$

HOWERTON
252 
WWUS53 KICT 261920
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT THU MAY 26 2016

KSC155-159-261945-
/O.CON.KICT.SV.W.0123.000000T0000Z-160526T1945Z/
RENO KS-RICE KS-
220 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN RENO AND SOUTHERN RICE COUNTIES...

AT 220 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALDEN...OR
NEAR STERLING...MOVING NORTH AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...NICKERSON...CHASE...ALDEN...PLEVNA...RAYMOND AND SILICA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3820 9792 3817 9792 3796 9824 3799 9846
      3843 9848
TIME...MOT...LOC 1920Z 182DEG 24KT 3819 9828 

HAIL...2.00IN
WIND...60MPH
 
$$

HOWERTON
159 
WWUS53 KICT 261932
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT THU MAY 26 2016

KSC155-159-261945-
/O.CON.KICT.SV.W.0123.000000T0000Z-160526T1945Z/
RENO KS-RICE KS-
232 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTHWESTERN RENO AND SOUTHERN RICE COUNTIES...

AT 232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALDEN...OR
NEAR STERLING...MOVING NORTH AT 25 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STERLING...NICKERSON...CHASE...ALDEN...RAYMOND AND SILICA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3820 9792 3815 9807 3812 9818 3813 9847
      3843 9848
TIME...MOT...LOC 1932Z 186DEG 22KT 3824 9827 

HAIL...2.00IN
WIND...60MPH
 
$$

HOWERTON
308 
WWUS53 KICT 261944
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT THU MAY 26 2016

KSC155-159-261954-
/O.EXP.KICT.SV.W.0123.000000T0000Z-160526T1945Z/
RENO KS-RICE KS-
244 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENO AND SOUTHERN
RICE COUNTIES WILL EXPIRE AT 245 PM CDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3820 9792 3815 9807 3812 9818 3813 9847
      3843 9848
TIME...MOT...LOC 1943Z 206DEG 31KT 3824 9827 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:36 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 26, 12:36 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1236 PM CDT THU MAY 26 2016

.SHORT TERM...(Today through Saturday Night)
Issued at 355 AM CDT Thu May 26 2016

Forecast Headline:
Severe thunderstorm potential remains high from late this afternoon
thru tonight with very large hail and tornadoes the greatest
threats.

This Afternoon & Tonight:
During the night a deep upper-deck trof was positioned over AZ. The
upper trof is still expected to push slowly E across the Srn
Rockies today & is still expected to experience cyclogenesis as it
begins to lift very slowly NE from Nrn NM late tonight, with the
upper cyclone reaching the CO/KS border early Fri Morning. As this
character lifts NE sfc cyclongenesis will increase considerably as
the sfc low ventures from NE NM to the TX/OK Panhandles/SE CO/SW KS
region this afternoon. The ultra-high octane moisture streaming N
will team with the greatly increasing deep-layer shear, both speed
& directional, to trigger severe thunderstorms across most of KICT
Country late this afternoon & this evening. Although it won't be
quite as warm/hot yesterday, the extremely rich moisture would be
more than sufficient to cause extreme destablization. CAPES will
experience an adrenaline rush with SBCAPES & MLCAPES projected to
reach 4,000-5,500 J/KG & primarily 3,500-4,000 J/KG, respectively &
deep-layer bulk shear increasing to 40-60 KTS & an E-W sfc boundary
forming near I-70, there will be supercells that'll be capable of
very large hail that now is likely to reach around baseball-sized
& tornadoes. Areas at greatest risk for such large hail & tornadoes
would be from Southern Nebraska to nearly all of Central KS. SPC
continues to assign "Enhanced Risk" to these areas but wouldn't be
surprised to see them up the ante to " MODERATE Risk". Stay tuned.

*Corrected risk in last line.

This Weekend:
With the overall pattern making very slow ewd progress, more
thunderstorms will fire across the region. Although the projected
instability & deep-layer shear won't be as impressive, plus the
absence of a lower-deck focusing mechanism, still expect a few
strong-severe thunderstorms to develop Fri Afternoon & Evening
with the convection weakening Fri Night. Scattered thunderstorms
will continue thru the weekend.

.LONG TERM...(Sunday through Wednesday)
Issued at 355 AM CDT Thu May 26 2016

The GFS & ECMWF continue to agree quite well with overall pattern
 with both depicting a weak zonal regime Sunday & Sunday Night. A
2nd upper-deck trof is forecast to move E & like it's predecessor
it'll move slowly E & strengthen as it digs across Srn CA. A lead
shortwave will eject NE, likely reaching Wrn OK & Wrn KS Sun
Afternoon. As such, there'll be several rounds of thunderstorms
from Sun Afternoon thru next Tue.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1232 PM CDT Thu May 26 2016

Major concern is convective potential and confidence in timing is
low. Ongoing elevated showers/thunderstorms will track close to
KGBD/KHUT/KICT and possibly KSLN over the first couple of hours
of forecast. Stronger storms are likely mid-late afternoon, but
exact location and timing is suspect. This seems most likely
at KHUT/KGBD, but is possible at all sites except KCNU. IFR
conditions are likely with storms with winds of 35g45kt likely.
Given soupy airmass will remain in place, anticipate mvfr/ifr
condition to return later tonight. -howerton

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    85  67  81  63 /  50  60  50  40
Hutchinson      85  65  82  60 /  60  60  50  40
Newton          84  65  80  62 /  60  60  50  40
ElDorado        84  66  80  64 /  60  60  50  50
Winfield-KWLD   85  67  81  64 /  50  60  50  40
Russell         85  62  82  57 /  50  50  40  40
Great Bend      86  62  83  57 /  50  50  40  30
Salina          85  65  81  61 /  60  70  50  60
McPherson       85  65  81  60 /  60  60  50  40
Coffeyville     84  68  81  66 /  50  50  60  50
Chanute         84  67  79  65 /  50  60  60  60
Iola            84  66  79  65 /  50  60  60  60
Parsons-KPPF    84  68  80  65 /  50  60  60  50

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SHORT TERM...EPS
LONG TERM...EPS
AVIATION...PJH
Hazardous weather outlook, May 26, 12:57 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1257 PM CDT THU MAY 26 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-271800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1257 PM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE POTENTIAL FOR SEVERE THUNDERSTORMS REMAINS HIGH ACROSS CENTRAL
AND EASTERN KANSAS. AREAS AT GREATEST RISK ARE ALONG AND
NORTHWEST OF THE TURNPIKE...WHERE VERY LARGE HAIL...DAMAGING WINDS
AND VERY HEAVY RAIN ARE EXPECTED. A FEW TORNADOES ARE ALSO POSSIBLE.

FOR SOUTHEAST KANSAS...HAIL MAY BE AS LARGE AS GOLFBALLS ALONG
WITH WINDS AROUND 65 MPH AND VERY HEAVY RAINS THAT MAY CAUSE
FURTHER FLOODING.

FLOOD WARNINGS HAVE BEEN POSTED FOR BOTH RIVER AND AREAL FLOODING.
CHECK THE LATEST FLOOD STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS THE REGION
FRIDAY AFTERNOON AND FRIDAY NIGHT WITH HAIL UP TO GOLFBALL-SIZED
AND 60 TO 70 MPH WINDS.

THERE REMAINS A CHANCE OF THUNDERSTORMS...PRIMARILY ACROSS
SOUTHEAST KANSAS SATURDAY AND SATURDAY NIGHT THAT MAY PRODUCE
SMALL HAIL AND 40 TO 50 MPH WINDS. THE GREATER THUNDERSTORM
POTENTIAL WOULD BE AREA WIDE FROM SUNDAY THRU TUESDAY. STRONG TO
SEVERE THUNDERSTORMS ARE ANTICIPATED.

HEAVY RAINFALL MAY RESULT IN FLOODING ALONG THE NEOSHO RIVER IN
SOUTHEAST KANSAS.

GIVEN THE UNCERTAINTY THROUGHOUT THE PERIOD...PLEASE CHECK LATER
OUTLOOKS FOR UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 26, 1:39 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
139 PM CDT THU MAY 26 2016

KSZ051-052-068-261915-
HARVEY KS-MCPHERSON KS-MARION KS-
139 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  CENTRAL MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GOESSEL...OR 9 MILES NORTHEAST
  OF HESSTON...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HESSTON...HILLSBORO...MARION...NORTH NEWTON...PEABODY...GOESSEL...
  WALTON...LEHIGH...DURHAM...MARION LAKE AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3839 9683 3809 9711 3809 9715 3804 9715
      3802 9717 3811 9748 3857 9738
TIME...MOT...LOC 1837Z 203DEG 33KT 3821 9729

RITZMAN
Local storm report, May 26, 1:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             HUTCHINSON              38.07N 97.91W
05/26/2016  E1.00 INCH       RENO               KS   PUBLIC

&&

SMF
Local storm report, May 26, 1:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
145 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             3 SW SOUTH HUTCHINSON   38.00N 97.98W
05/26/2016  E1.00 INCH       RENO               KS   EMERGENCY MNGR

            QUARTER SIZE HAIL ON US50 SOUTHWEST OF SOUTH HUTCHINSON.

&&

JAS
Local storm report, May 26, 1:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
148 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             ANDOVER                 37.69N 97.14W
05/26/2016  E1.75 INCH       BUTLER             KS   BROADCAST MEDIA

&&

SMF
Special weather statement, May 26, 1:52 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 PM CDT THU MAY 26 2016

KSZ069-083-092-093-261915-
SEDGWICK KS-SUMNER KS-BUTLER KS-COWLEY KS-
152 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR DOUGLASS...MOVING NORTHEAST AT
  30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  DERBY...ANDOVER...AUGUSTA...MULVANE...ROSE HILL...DOUGLASS...
  UDALL...ROCK...AUGUSTA MUNICIPAL AIRPORT AND SANTA FE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3747 9734 3775 9707 3750 9672 3734 9715
TIME...MOT...LOC 1850Z 225DEG 25KT 3746 9708

RITZMAN
Special weather statement, May 26, 1:55 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
155 PM CDT THU MAY 26 2016

KSZ050-051-067-068-261930-
HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
155 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER HUTCHINSON...MOVING NORTHEAST
  AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...SOUTH HUTCHINSON...MOUNDRIDGE...INMAN...BUHLER...
  WINDOM...YODER...WILLOWBROOK AND HUTCHINSON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3840 9796 3822 9749 3795 9787 3802 9804
TIME...MOT...LOC 1853Z 213DEG 23KT 3806 9791

RITZMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:04 PM CDTTornado WarningICTSaline31 min
May 25, 7:33 PM CDTSpecial Weather StatementICTSumner27 min
May 25, 7:58 PM CDTSpecial Weather StatementICTSumner47 min
May 25, 8:17 PM CDTSpecial Weather StatementICTSedgwick43 min
May 25, 9:02 PM CDTSpecial Weather StatementICTSumner43 min
May 26, 12:12 PM CDTSpecial Weather StatementICTHarper33 min
May 26, 12:31 PM CDTSpecial Weather StatementICTSedgwick29 min
May 26, 12:47 PM CDTSpecial Weather StatementICTSedgwick28 min
May 26, 12:50 PM CDTSpecial Weather StatementICTReno25 min
May 26, 12:52 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick38 min
May 26, 12:54 PM CDTSevere Thunderstorm WarningICTSumner36 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner49 min
May 26, 1:14 PM CDTFlash Flood WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Greenwood and 12 more37 hr
May 26, 1:19 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice41 min
May 26, 1:25 PM CDTSpecial Weather StatementICTSumner35 min
May 26, 1:38 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick67 min
May 26, 1:39 PM CDTSpecial Weather StatementICTMarion36 min
May 26, 1:52 PM CDTSpecial Weather StatementICTButler23 min
May 26, 1:55 PM CDTSpecial Weather StatementICTMcPherson35 min
May 26, 2:08 PM CDTAreal Flood WarningICTReno20 hr
May 26, 2:11 PM CDTSpecial Weather StatementICTButler34 min
May 26, 2:16 PM CDTSpecial Weather StatementICTMarion29 min
May 26, 2:38 PM CDTSpecial Weather StatementICTButler, Chase52 min
May 26, 2:42 PM CDTSpecial Weather StatementICTRice33 min
May 26, 2:45 PM CDTSpecial Weather StatementICTMarion30 min
May 26, 2:52 PM CDTAreal Flood WarningICTMarion6 hr
May 26, 2:55 PM CDTSpecial Weather StatementICTHarvey35 min
May 26, 3:09 PM CDTSevere Thunderstorm WarningICTBarton, Russell45 min
May 26, 3:42 PM CDTSpecial Weather StatementICTHarvey48 min
May 26, 3:45 PM CDTAreal Flood WarningICTBarton, Russell15 hr
May 26, 4:03 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno42 min
May 26, 4:12 PM CDTSpecial Weather StatementICTButler63 min
May 26, 4:24 PM CDTSpecial Weather StatementICTMcPherson36 min
May 26, 4:30 PM CDTSpecial Weather StatementICTSedgwick30 min
May 26, 4:42 PM CDTSpecial Weather StatementICTRice48 min
May 26, 4:46 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, McPherson, Rice, Saline59 min
May 26, 4:50 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion40 min
May 26, 4:52 PM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Sedgwick53 min
May 26, 5:12 PM CDTSpecial Weather StatementICTReno48 min
May 26, 5:20 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline55 min
May 26, 5:25 PM CDTSevere Thunderstorm WarningICTMarion28 min
May 26, 5:40 PM CDTSevere Thunderstorm WarningICTHarvey, Marion13 min
May 26, 5:42 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice35 min
May 26, 5:48 PM CDTSpecial Weather StatementICTKingman42 min
May 26, 5:54 PM CDTAreal Flood WarningICTMcPherson, Saline7 hr
May 26, 5:54 PM CDTSpecial Weather StatementICTMarion51 min
May 26, 6:07 PM CDTSpecial Weather StatementICTHarvey23 min
May 26, 6:17 PM CDTSpecial Weather StatementICTMcPherson, Saline28 min
May 26, 6:18 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion29 min
May 26, 6:36 PM CDTSpecial Weather StatementICTReno39 min
May 26, 6:39 PM CDTSpecial Weather StatementICTChase36 min
May 26, 6:48 PM CDTSpecial Weather StatementICTHarvey, McPherson42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.